MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-06-06
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 6x6mm amplatzer duct occluder ii (adoii) was selected for implant.During the procedure, prior to the deploy of the adoii, the non-abbott sheath got caught between two mitraclips that were implanted approximately 2 months ago.The occluder was intended for implant between the 2 clips; further described as a2p2.The non-abbott sheath was cut at the groin and the sheath and occluder remain in the anatomy of the patient, still caught within the clips.The physician reports no plans to remove either products.A clinically significant prolonged procedure delay was reported.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of a sheath being used to implant a amplatzer duct occluder 2 in between two mitraclips and the sheath and occluder being left in the patient was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, arten600038220 revision a "the amplatzer¿ duct occluder ii is a percutaneous transcatheter occlusion device intended for the non-surgical closure of patent ductus arteriosus".

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10763773
Report Number2135147-2020-00457
Device Sequence Number790848
Product Code MAE
UDI-Device Identifier00811806011264
UDI-Public00811806011264
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number9-PDA2-06-06
Device Catalogue Number9-PDA2-06-06
Device Lot Number7578528
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/25/2020
11/10/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/01/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight73